It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


Hi, I was wondering if you could share with me what side effects were experienced during taking Nexium 40mg or more (esomeprazole / omeprazole). Any strange effects like feeling chest "tremors" like butterflies inside from time to time? Feeling the heart too much like it is beating extra strong? Overall feeling of weakness? Feeling real internal turmoil like stuffed throat/gas/turning like stomach just before a bowel movement and then relieved afterwards? Feeling you are not breathing enough at times?

OR are some of these due to gastritis / IBS and not due to taking Nexium or the tailing off Nexium? I am at the moment taking Nexpro 40 mg. Used to take 80 mg and that was for 6 weeks. About a 8 days ago I started to tail off since my symptoms (apart from bloating) had settled well. After 2 days of starting the tailing off (it was like 80 mg to 60mg and then from 60 mg to 40 mg in 3 days) the rebound started. I think I did the tailing off a little too quickly but since this doesn't happen to everyone, I was counting a little bit on 'good fortune'. Guess not that lukcy...!

With the rebound, most symptoms that had disappeared returned (like the ones I mentioned above plus chest pains plus headaches plus stomach cramps plus BAD bloating) and now going down again. Anti-acids (Tums) helped and I believe my symptoms that flared up are settling down again with the new drug level which is Nexium 20 mg x 2 per day.

BTW, with the reduced Nexium dose my 'tremors' and butterflies like feeling has gone down like 90%. So, I am inclined to believe that THAT particular symptom has something to do with Nexium. It only started after I took Nexium...never had it before in my life.

Please help. I have another 40 mg to tail off SOMEDAY and I'm feeling very nervous about the rebounds :-( I so dislike PPIs.....wish my doctor at least told me about these before he gave them. I'd have never taken them had I known.
Taking proton pump inhibitors can certainly cause digestive and bowel problems. I have experienced constipation, bloating, stomach pains, feeling full like the stomach is not emptying properly, amoungst other things. These symptoms are lessening as I wean off Omeprazole. I had no symptoms before taking it. Lesson learnt, unfortunately the very hard way!





All times are GMT -7. The time now is 11:41 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!